Colitis and HIV positive partner
Jan 9, 2012
I have colitis and take Remicade. Remicade is known to weaken my immune system, so my question is that I have a partner that is HIV positive and I wanted to know if my risks are higher than the average person's risk for getting HIV.
Response from Dr. Hightow-Weidman
While there is no evidence that Remicade would increase your risk for getting HIV, if your colitis affects your rectum (i.e. you have any problems with ulcers, fistulas or other lesions) I would be concerned that if you were the bottom your risk of acquiring HIV would be increased.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.